Vicodin is regularly prescribed as a prescription opioid pain relief option and is invariably seen as an efficient way to treat patients who are experiencing moderate to severe pain.

However, this opiate-based drug does have the capacity to induce a level of dependence and addiction that can prove to be very challenging to bring to an end.

Some Vicodin users can end up in a drug and alcohol rehab center as a result of trying to cope with what is a wide range of physical symptoms that can be triggered by withdrawal or a substantial reduction in dosage levels.

Here is a look at some key points to be aware of regarding Vicodin withdrawal symptoms.

Withdrawal

A fundamental point to bear in mind is the fact that Vicodin is classified alongside a number of drugs in terms of how difficult it can be to withdraw.

This opiate-based drug can give you the same withdrawal issues as you would experience when trying to withdraw from drugs such as heroin, morphine, and codeine, for instance.

Sometimes, it doesn’t take too long to create feelings of dependency and it has been known that patients who were prescribed Vicodin after surgery experienced withdrawal issues.

Typical symptoms you are likely to experience when withdrawing from Vicodin include noticeable mood swings, feelings of anxiety, irritability, and heightened anxiety.

Physical reactions to withdrawal

As well as experiencing emotional reactions to withdrawal from Vicodin your body could also produce some physical symptoms to contend with.

These include feeling like you have a very heavy cold or even flu-like symptoms. It is possible that you might be running a fever and you could also get sweats, chills, and suffer nausea, diarrhea, and vomiting.

Increased tolerance to the drug

One of the reasons why you can suffer withdrawal problems is that when you take Vicodin over a prolonged period you will discover that it increases its level of tolerance to the drug.

This means that you can end up increasing your dosage in order to achieve the same level of pain relief.

The obvious problem with this scenario is that you can easily develop a dependence on Vicodin and trying to cut back or cease your intake will likely induce physical and emotional withdrawal symptoms.

Two stages of withdrawal symptoms

In the early stages of withdrawal, the sort of typical symptoms you are likely to experience includes increased agitation, aching muscles, insomnia, and increased levels of sweating, amongst others.

The second stage of withdrawal is then likely. Typical symptoms at this stage can be issues with abdominal cramping, noticeably dilated pupils, and the appearance of goosebumps.

It is feasible that you might be able to deal with these withdrawal symptoms, but if you find that your symptoms are lasting longer than about a week it is suggested that you seek the guidance of a medical professional to see whether you need help in withdrawing from Vicodin.

It should also be noted that there can sometimes be potentially dangerous complications attached to withdrawal and if you are tempted to return to the drug again the prospect of overdosing is raised, even when taking smaller doses than before.

The best advice is always to seek support if you are experiencing withdrawal symptoms from Vicodin.

LEAVE A REPLY

Please enter your comment!
Please enter your name here